Off Ibrutinib for nearly 4 months and still OK

Have been off the Ibrutinib now for nearly 4 months. (After 6 months of Rituximab and 8 months on Ib which was stopped due to painful side effects) My last check up about 3 weeks ago; my blood results remained normal. Doctors very pleased. Me too. So it seems I am still part of the FLAIR trial since it will be interesting for all to see how long I last without any progression. No longer offered Galactic since it is too similar to FLAIR (or something) I am still sometimes more tired than perhaps normal, but basically feel very well. So its W & W again....

11 Replies

oldestnewest
  • I am very happy for you. I was off Imbruvica for three days and I had horrible withdrawal symptoms. It looks like my case is unique. I could be the only one anywhere that had withdrawal reactions. Dr. Coutre at Stanford assured me that none of his patients had any symptoms similar to mine. Actually, he mentioned many patients being off Imbruvica felt a lot better like a mini vacation. He told me he would contact Dr. Byrd at OSU to find out if any of his patients reported withdrawal symptoms and I still haven't heard back from him. Take good care.

  • Your not the only patient that has had withdrawal coming off of Imbruvica. There are others.

  • Good news for you Romarin.

    Long may it last.

    Sue

  • Not every patient will experience stability going off Imbruvica. I started advancing in five weeks and by seven weeks my counts were doubling.my LDH was increasing. I know several others whom have been stable for several months but did start to progress again.

  • We are all out here watching what you and the others experience on stopping Ibrutinib. Thanks to you all for the information!

    Virginia

  • My withdrawal symptoms were different. After third day of stooping I had rashes and hives. On fourth day I had bad headache and body pain. On fifth day my temperature reach 101, 102 and maybe even higher. I had to go back on Imbruvica so I never had a chance to do any blood work. As soon as I took my three pills within hours all the symptoms disappeared. It is a mystery, isn't it?

    I wish all others would share their stories after stopping Imbruvica so we could get a better picture of the withdrawal symptoms.

  • Good to hear your bloods are staying normal Romarin, as I'm on the flair trial and still taking ibrutinib, (had a week off it due to a stomach upset a few weeks ago but taking it again now), be interesting to see how you progress on the trial, best wishes, Terry

  • I have been off ibrutinib for a year but have reach the point of requiring treatment again...

    Counts were stable for about 3 months after coming off, but then started to escalate with increasing acceleration... at about month 6 my Absolute Lymphocyte Count [ALC] had doubled...

    I had no side effects stopping the drug, and bleeding issues cleared up in about a month... but the urinary problems took longer, the A.fib which predated ibrutinib, but got worse while on it ...remains...

    ~chris

  • Thanks for this reply Chris. I had kind of anticipated this when I came off Ibrutinib, until last checkup when everyone seemed so pleased, and there was no mention of future options.... Better to be realistic I feel. It would be good know more about your treatment and what options are available to you.

  • In the U.S. after ibrutinib it is either idealisib or venetoclax...regrettably neither appear to be available to me at the moment, and prior Richter's closes the clinical trial option and complicates matters tremendously...

    ~chris

  • Hi Chris. Dr. Coutre told me Venetoclax after Imbruvica. He didn't even mention Idelalisib. That is exactly my oncologist told me too.

You may also like...